Alert archive / Texas / Frost Advisories in 2012

Frost Advisory 5, NWS Amarillo, TX

October 18, 20128 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Oct 18, 2012, 3:05 PM CDT for 8 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Oct 19, 2012, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2012, 3:05 PM CDT (20:05 UTC)
In effect from
Oct 19, 2012, 4:00 AM CDT
Expired
Oct 19, 2012, 9:00 AM CDT
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2500 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS74 KAMA 182005
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT THU OCT 18 2012

OKZ002-003-TXZ002>005-007>010-190400-
/O.NEW.KAMA.FR.Y.0005.121019T0900Z-121019T1400Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN
305 PM CDT THU OCT 18 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY FOR THE
CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND FOR MUCH OF THE
NORTHERN TEXAS PANHANDLE.

* EVENT...CLEAR SKIES AND LIGHT WINDS ARE EXPECTED TO ALLOW
  TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS THE
  OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE.

* TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY
  EARLY FRIDAY MORNING...BEFORE CLIMBING BACK INTO THE 40S BY LATE
  MORNING.

* IMPACTS...VEGETATION SENSITIVE TO NEAR FREEZING TEMPERATURES WILL
  LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT THESE
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

NF
2 follow-up statements
595 
WWUS74 KAMA 190333
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1033 PM CDT THU OCT 18 2012

OKZ002-003-TXZ002>005-007>010-191200-
/O.CON.KAMA.FR.Y.0005.121019T0900Z-121019T1400Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN
1033 PM CDT THU OCT 18 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

* EVENT...CLEAR SKIES AND LIGHT WINDS ARE EXPECTED TO ALLOW 
  TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS THE 
  OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE. 

* TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S DURING
  THE EARLY MORNING HOURS...BEFORE CLIMBING BACK INTO THE 40S BY LATE
  MORNING.

* IMPACTS...VEGETATION SENSITIVE TO NEAR FREEZING TEMPERATURES 
  WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO 
  PROTECT THESE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

GOEHRING
822 
WWUS74 KAMA 191018
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
518 AM CDT FRI OCT 19 2012

OKZ002-003-TXZ002>005-007>010-191400-
/O.CON.KAMA.FR.Y.0005.000000T0000Z-121019T1400Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN
518 AM CDT FRI OCT 19 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* EVENT...CLEAR SKIES AND LIGHT WINDS WILL CONTINUE TO ALLOW
  TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS THE OKLAHOMA
  PANHANDLE AND NORTHERN TEXAS PANHANDLE.

* TIMING...TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO MID
  30S...BEFORE CLIMBING BACK INTO THE 40S BY LATE MORNING.

* IMPACTS...VEGETATION SENSITIVE TO NEAR FREEZING TEMPERATURES 
  WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO 
  PROTECT THESE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

KNS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 18, 11:22 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Oct 18, 11:22 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1122 AM CDT THU OCT 18 2012

.AVIATION...
FOR THE 18Z TAFS...GENERALLY CLEAR SKIES ALONG WITH WINDS AROUND
10 KTS OR LESS ANTICIPATED AT ALL TAF SITES DURING THE NEXT 24
HOURS. VFR CONDITIONS THRU 18Z FRIDAY.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 921 AM CDT THU OCT 18 2012/

UPDATE...
HAVE DONE A QUICK UPDATE TO ALLOW FREEZE WARNING AND FROST ADVISORY
TO EXPIRE ON SCHEDULE AT 9 AM. TEMPERATURES HAVE RISEN TO ABOVE
THESE CRITICAL VALUES. REST OF WEATHER ELEMENTS FOR TODAY ARE ON
TRACK AT THIS TIME.

ANDRADE

PREV DISCUSSION... /ISSUED 617 AM CDT THU OCT 18 2012/

AVIATION...
VFR CONDITIONS TO PREVAIL FOR THE NEXT 24 HOURS. SURFACE WINDS FOR
KAMA AND KDHT SHOULD REMAIN BELOW 10 KTS THROUGHOUT THE TAF. KGUY
WILL HAVE THE STRONGER WINDS OF THE TERMINALS TODAY WITH SUSTAINED
WINDS OUT OF THE NORTHWEST AT 10 KTS WITH BRIEF GUSTS UP TO 20 KTS.
THESE STRONGER WINDS WILL DIMINISH DURING THE EVENING DROPPING WINDS
BELOW 10 KTS.

PREV DISCUSSION... /ISSUED 503 AM CDT THU OCT 18 2012/

DISCUSSION...
MOSTLY CLEAR SKIES AND LIGHT WINDS CONTINUE ACROSS THE PANHANDLES
THIS MORNING WITH A WIDE RANGE OF TEMPERATURES IN THE MID 30S TO LOWER
50S BEING REPORTED. A PATCH OF MID LEVEL CLOUDS REMAIN OVER THE FAR
NORTHEASTERN PORTIONS OF THE PANHANDLES WHICH ARE LIKELY RESPONSIBLE
FOR INHIBITING TEMPERATURES FROM FALLING BELOW THE FREEZING MARK.
OTHERWISE...THE CURRENT FROST ADVISORY AND FREEZE WARNING LOOK
REASONABLE SO WILL CONTINUE THROUGH MID MORNING.

SUNNY SKIES AND SEASONABLE TEMPERATURES CAN BE EXPECTED THIS
AFTERNOON AS MOST LOCATIONS REACH THE MID TO UPPER 60S. ANOTHER CLEAR
AND COOL NIGHT CAN BE EXPECTED TONIGHT...WITH TEMPERATURES FALLING
INTO THE 30S. HELD OFF ON ISSUING ANOTHER FROST ADVISORY/FREEZE
WARNING FOR NOW...MAINLY TO LIMIT CONFUSION WITH THE CURRENT PRODUCTS
IN EFFECT.

A WARMING TREND WILL BEGIN ON FRIDAY AND THROUGH THE WEEKEND AS AN
UPPER RIDGE BUILDS OVER THE REGION. DRY SOUTHWESTERLY FLOW WILL
INCREASE ALLOWING WARM AIR ADVECTION TO REALLY AMP UP. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON MONDAY AS THE UPPER
RIDGE BREAKS DOWN AND SHIFTS EAST. WITH ONLY LIMITED MOISTURE
AVAILABLE...AN ISOLATED THUNDERSTORM OR TWO MAY OCCUR MOSTLY ACROSS
THE SOUTHEASTERN PORTIONS OF THE AREA ON MONDAY. AS A RESULT...THE
ADDITIONAL CLOUD COVER WILL LIKELY LIMIT HIGHS MONDAY AFTERNOON.

HIGH TEMPERATURES DURING THIS TIME FRAME WILL REACH WELL ABOVE
NORMAL FOR THIS TIME OF YEAR WITH GENERALLY 80S EXPECTED THIS WEEKEND
THROUGH WEDNESDAY. THE WARMEST DAY OF THIS STRETCH WILL BE SUNDAY
WITH A FEW LOCATIONS REACHING ABOVE THE 90 DEGREE MARK WHICH WOULD BE
NEAR OR SURPASS MANY RECORD HIGHS ACROSS THE PANHANDLES ON SUNDAY.

KNS

FIRE WEATHER...
VERY BRIEF ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS
THE FAR EASTERN OKLAHOMA PANHANDLE THIS AFTERNOON DUE TO RELATIVE
HUMIDITY VALUES BETWEEN 12 AND 20 PERCENT AND NORTHWESTERLY 20FT
WINDS BETWEEN 15 AND 20 MPH. NO ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED ON FRIDAY OR SATURDAY DUE TO 20FT WINDS
REMAINING BELOW 15 MPH. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER
CONDITIONS CAN BE EXPECTED ON SUNDAY ACROSS MOST OF THE PANHANDLE
REGION.

KNS

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Oct 18, 9:28 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
928 AM CDT THU OCT 18 2012

OKZ001>003-TXZ001>020-182100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
928 AM CDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

LOW TEMPERATURES WILL ONCE AGAIN FALL INTO THE LOWER TO MIDDLE 30S ACROSS
THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE TONIGHT. ANOTHER
FROST ADVISORY OR FREEZE WARNING MAY BECOME NECESSARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
ON SUNDAY ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN HALF OF
THE TEXAS PANHANDLE MONDAY AFTERNOON. SOME OF THE STORMS COULD BE
STRONG WITH GUSTY WINDS AND SMALL HAIL BEING THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS SUNDAY.

Nearby

Frost Advisories in Texas, 2012Frost Advisories in Oklahoma, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.